Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Link between eating dairy products and acne in teenagers?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 520 Questions
Is there a link between eating dairy products & acne in teenagers?
Posted Wed, 18 Apr 2012 in Acne
Answered by Dr. Gaurang Krishna 4 hours later
Thanks for posting your query.

This is a good question that you have asked.

There has been a long going debate on relation between diet and acne.
Earlier it was thought that there is a strong and direct correlation between oily food and acne, but many recent studies have refuted this concept.

As for relation between dairy products and acne, a large study among male patients has in fact shown that consuming "too much" of dairy product leads to an increase in acne.

But mind you it is too much of dairy products. Having two glasses of milk or some butter will have no issues.
So it does not mean that you stop having dairy products if you have acne. It only means that avoid excessive consumption.

In my personal experience, I have never noticed any relationship between diet and acne except for people consuming too much junk food and oily food.

I hope I have answered your query.
Above answer was peer-reviewed by
Follow-up: Link between eating dairy products and acne in teenagers? 1 hour later
Are some dairy products worse than others eg is milk worse than yoghurt because of the hormones in the milk?
Answered by Dr. Gaurang Krishna 8 minutes later
Thanks for the follow up.

No, there is no such thing.

There are no hormones in milk.

Yogurt has good bacteria (lactobacillus) that helps in digestion.

Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor